MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Model Number INTS14C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the straight catheter kits were leaking at the connection site to the drain bag.Per follow up on 17jun2021 it was stated that two staff members had brought this forward.It was stated that one staff inserted the straight catheter in two patients and it leaked both the times.Per follow up on 18jun2021 it was stated that the catheter that leaked belonged to lot ngewx143 and lot#ngfq0368.It was also reported that it looks like more than one lot was leaking.It was unknown where the leakage was occurring.Per follow up on 21jun2021 it was stated that at least 6 leaking events have taken place as of last week.
 
Event or Problem Description
It was reported that the straight catheter kits were leaking at the connection site to the drain bag.Per follow up on (b)(6) 2021 it was stated that two staff members had brought this forward.It was stated that one staff inserted the straight catheter in two patients and it leaked both the times.Per follow up on (b)(6) 2021 it was stated that the catheter that leaked belonged to lot ngewx143 and lot#ngfq0368.It was also reported that it looks like more than one lot was leaking.It was unknown where the leakage was occurring.Per follow up on (b)(2021 it was stated that at least 6 leaking events have taken place as of last week.
 
Additional Manufacturer Narrative
The reported event was inconclusive.It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.No sample was returned for evaluation.A potential root cause for this failure could be due to "incorrect assembly operation".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: pvc & red rubber: for urological use only silicone: intended for use for bladder management including urine drainage, collection and measurement.The devices are generally passed to the urinary bladder via the urethra.1.Wash hands and don clean gloves 3.Use the provided packet of wipes to cleanse patient¿s periurethral area 2.Explain procedure to patient and open peri-care kit 4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 7.Place underpad beneath patient, plastic/¿shiny¿ side down 6.Don sterile gloves 8.Position fenestrated drape on patient 10.Lubricate catheter 12.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube 13.Document procedure according to hospital protocol 11.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs 5.Using proper aseptic technique open csr wrap 9.Saturate 3 foam swab sticks in povidone iodine" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12127721
Report Number1018233-2021-04060
Device Sequence Number14559113
Product Code KOD
UDI-Device Identifier00801741183232
UDI-Public(01)00801741183232
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberINTS14C
Device Catalogue NumberINTS14C
Device Lot NumberNGFQ0368
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;